MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME14 5MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME14 5MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR140512
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the product analysis completed on 4/24/2018, this product event now meets the criteria for medical device reporting (mdr).Information regarding patient age, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).Concomitant med products due to character limitation: dcb02 detachment control box, prowler select plus microcatheter, unk thermo-mechanical coil.(b)(6); e-mail and fax were not provided.(b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a splenic artery aneurysm, the 5 mm x 12 cm micrusframe14 (mfr140512/s13591) thermo-mechanical coil was inserted into the target lesion; however, the size of the coil was deemed too long for the lesion and it kicked back from the lesion.Therefore, the physician attempted to re-sheath the coil but the sheath split open when the resheathing tool was pulled back toward the end of the sheath.The coil was replaced with a micrusframe c coil.The procedure was completed successfully without further issues or delay.There was no report of consequence or impact to the patient.The patient¿s vessel was neither tortuous nor calcified.A dcb02 detachment control box and a prowler select plus microcatheter were also used for the case.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.Additional information received indicated that the size of the coil was considered too big for the target aneurysm and it subsequently kicked back the microcatheter.The coil was successfully removed from the patient.The coil was still attached to the delivery system when removed.The user did not apply excessive force at any time during the case.No further information was provided.The 5 mm x 12 cm micrusframe14 was returned for analysis.A second embolic coil was returned in the decontamination package with the device.On the initial visual observation, it appeared as though the embolic coil was separated and two distinct pieces were returned.However, microscopic evaluation demonstrated that the separate piece was a complete embolic coil, and also that a complete embolic coil was attached to the returned device.The two devices were evaluated together, and images of the second embolic coil were initially labeled with the investigation number for the complete returned device.After the evaluation, a second impacted product was created for the second unspecified embolic coil.Multiple attempts to determine the events surrounding the return of the second embolic coil and its identity were unsuccessful.The micrusframe14 was returned with its inner pouch.Labeling on the inner pouch matched the product documented in the complaint.The second thermo-mechanical embolic coil was returned coiled around the device positioning unit (dpu).The second embolic coil was gently untangled from the dpu.The embolic coil that was attached to the returned device was protruding from the skive of the translucent introducer sheath near the green introducer.The entire dpu core wire had protruded from the skive of the translucent introducer sheath.There was blood in the translucent introducer sheath.The dpu core wire was kinked approximately 19 cm from the proximal end and bent approximately 66 cm and 72 cm from the proximal end.There was blood in the green introducer.The ball tip was intact.There was blood on the embolic coil.The embolic coil protruded from the skive of the translucent introducer sheath; the protruded section was kinked and stretched.There was a fibrous substance attached to the protruded section of embolic coil.The articulating joint was intact.The resistance heating (rh) coil had not heated.The v-notch of the resheathing tool was undamaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint of rezipping difficulty was confirmed.The dpu core wire and part of the embolic coil had protruded from the skive of the translucent introducer sheath and could not be resheathed.The complaint that the prescore had ruptured was confirmed.The embolic coil was protruding through the skive of the translucent introducer sheath.The complaint of positioning difficulty could not be directly confirmed.However, the kink and bends observed in the dpu core wire could make positioning more difficult.The protrusion of the embolic coil through the skive of the translucent introducer sheath is evidence that the embolic coil passed through the resheathing tool and was thereby unsheathed.Based on information provided in the event description, this likely happened while the embolic coil was being retracted and resheathing was attempted.The ifu cautions against retracting the device too far, as the more flexible and fragile end of the dpu may become exposed.In this instance, not only was the end of the dpu exposed, but the embolic coil was also exposed.This damaged the embolic coil and also caused it to protrude from the introducer.The damage to the dpu core wire indicates that excessive force was applied to the device, possibly in an attempt to overcome resistance.Resistance could have been caused by insufficient flush.The presence of blood in the introducer and on the embolic coil suggests that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.The presence of fibers on the exposed embolic coil does not appear to be related to the reported incident, and is likely associated with storage and/or return shipping of the device.With review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, it appears that circumstances of the procedure may have contributed to the reported event and damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00607 and 3008114965-2018-00608.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a splenic artery aneurysm, the 5 mm x 12 cm micrusframe14 (mfr140512/s13591) thermo-mechanical coil was inserted into the target lesion; however, the size of the coil was deemed too long for the lesion and it kicked back from the lesion.Therefore, the physician attempted to re-sheath the coil but the sheath split open when the resheathing tool was pulled back toward the end of the sheath.The coil was replaced with a micrusframe c coil.The procedure was completed successfully without further issues or delay.There was no report of consequence or impact to the patient.The patient¿s vessel was neither tortuous nor calcified.A dcb02 detachment control box and a prowler select plus microcatheter were also used for the case.The product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.Additional information received indicated that the size of the coil was considered too big for the target aneurysm and it subsequently kicked back the microcatheter.The coil was successfully removed from the patient.The coil was still attached to the delivery system when removed.The user did not apply excessive force at any time during the case.No further information was provided.

Brand Name
MICRUSFRAME14 5MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7463869
Report Number3008114965-2018-00607
Device Sequence Number16415000
Product Code KRD
UDI-Device Identifier10886704077992
UDI-Public10886704077992
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberMFR140512
Device Lot NumberS13591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Initial Date Received by Manufacturer 04/24/2018
Initial Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1